Hello - Back in January of this year, you posted a question from a lady who was complaining of itching, burning, etc. and you wrote, "A SECOND possibility is that you may be having some atrophic vaginitis....The earliest symptoms are decreased vaginal lubrication, dryness, itching, burning, pain with intercourse, and feeling of pressure". I also have this, the most uncomfortable being the intense pressure I sometimes feel, which I think is the worst feeling I have ever had in my life. It feels as if I have a bad urinary infection, but the doctor will find no signs of bacteria in my urine. I have a blood disorder where I get blood clots, for which I take Coumadin. Naturally, I cannot take estrogen in any form because of this, so I have suffered with these symptoms for over a year now. My question is - if the uncomfortable feelings are caused by a lack of estrogen, does this mean they will never go away? I know that other symptoms of menopause, such as hot flashes, eventually stop. But does the vaginal discomfort that so many of us feel ever go away, too? It would be much more tolerable if we could see a silver lining somewhere in the future where we know these uncomfortable symptoms will gradually ease off and we can feel normal again. There are times when I'll go for a couple of months feeling wonderful, then I'll start feeling the pressure again, sometimes for just a day or so, other times for a week or so. Then it goes away just as fast as it came. I've felt so bad on two occasions that I've gone to my doctor thinking maybe I had an infection, but my urine will be fine and he simply says it's just something my body is going through right now. Which I understand but it would put my mind at ease if I knew I could look forward to a time when I won't feel like this anymore. Or is this something I will always have?
Thanks so much for any information you can give me.
Thank you for visiting the Family Practice forum.
Well, it sure sounds like you are experiencing Atrophic Vaginitis. Now, I agree that with a history of blood clots, estrogen is not a wise choice. However, I have a couple of thoughts. Firstly, the amount of estrogen absorbed through the vaginal lining is minimal. Using estrogen cream in combination with coumadin is in all liklihood SAFE. Of course, this is up to you and your physician to decide, however, if you were MY patient, I would likely try estrogen cream. Secondly, I have had occasion to use Xylocaine cream for the pain and discomfort of atrophic vaginitis. Talk to your doctor about these options.
I hope all turns out well!
I was diagnosed with atrophic vaginitis after my last yearly gynocological exam, tho' I wasn't informed about it until I asked for a copy of my records. I am already taking estrogen (Tri-Est), a bio-identical estrogen cream, and, according to recent saliva tests, I am taking the correct amount. However, I have extreme itching from the vaginitis (no discharge, no infection). Sometimes it can almost drive me crazy! What can I do about it? I wear all-cotton underwear and wash them in perfume- and dye-free detergent. I use no fabric softener. Can I use the estrogen cream in the genital area? Will that help?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.